I'm new and confused. I took levaquin for 18 days for a what I (and the doctor) thought was a sinus infection. The Levaquin was prescribed after I didn't seem to get better after the doctor gave me Ceftin (10 days) and Biaxin (10 days). The sinus symptoms I had were congestion, postnasal drip, headache, nausea, achiness, and fatigue. It may have been just a bad cold and antibiotics were not doing anything because it was not bacterial (I was not thinking this at the time).
I noticed some leg achiness when I was taking the Ceftin. In my first week of Levaquin, my ears started to itch and I had this kind of full feeling in them. I thought it was the sinus infection...but I wasn't sure. In the second week I started to feel better, however I did have a couple of beers one night with dinner and felt very nauseated that night and the following 2 days (I didn't do that again). On day 18 of a 21 day supply I decided to stop taking the Levaquin. On day 18, I started to feel congested again. This may have been from a 19 hour plane trip that I had just taken 2 days prior.
From day 18 forward things have gone down hill. Initially, the nausea returned and I had muscle aches in my legs and feet. I went to the doctor and he gave me prilosec for the nausea....which helped. He was speechless when I told him of my muscle aches. I was referred to an ENT (which took me a week to see). She didn't think I had a sinus infection and gave me Guaifenex LA to promote drainage from my sinus'. I have been taking that for a week......I still feel a little congested but not as much. However, the muscle aches have intensified and have spread to other locations of my body (fingers arms, etc). Some days are worse than others....morning times are really rough, I feel like a truck hit me. I ache constantly.
I have been taking Ibuprofen for the achiness and as an anti-inflammatory. I stopped taking the prilosec yesterday and so far so good. I started to eat yogurt to replace the good bacteria that the 4 weeks of antibiotics killed. It has been 2.5 weeks since I last took Levaquin.
I have several questions:
1.) It would appear this is Levaquin related based on what I have read in this forum. But I am not totally sure since I had some achiness before (but nothing like this). Your comments? Is there anyway to check and see if Levaquin is the culprit....blood, urine test, etc?
2.) Has anybody also experienced the ear itching or fullness in addition to the other symptoms (nausea, achiness).
3.) Most importantly!!!!!! What can I do to treat this. I have read some e-mails about some arthritic drugs that have helped. What are those? Does anybody have success stories for recovery?
4.) What legal action can I get involved in to get quinolones off the market?
Thanks for your help.
Last Updated 8/03/04